Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Oct 20, 2021, 3:25 PM CDT for Forrest County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2021, 3:25 PM CDT (20:25 UTC)
- Expired
- Oct 20, 2021, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.25 in
- Wind
- 40
County Forrest County, MS
The radar
The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
268
WWUS84 KJAN 202025
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
325 PM CDT Wed Oct 20 2021
MSZ073-074-202130-
Lamar MS-Forrest MS-
325 PM CDT Wed Oct 20 2021
...A strong thunderstorm will impact portions of northern Forrest and
east central Lamar Counties through 430 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hattiesburg, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Oak Grove around 330 PM CDT.
Rawls Springs around 340 PM CDT.
Petal and Sunrise around 345 PM CDT.
Macedonia around 405 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3126 8946 3143 8934 3143 8915 3124 8915
3107 8933
TIME...MOT...LOC 2024Z 219DEG 17KT 3127 8933
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
DBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 20, 12:54 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 20, 12:54 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1254 PM CDT Wed Oct 20 2021 .UPDATE... Updated for 18Z aviation discussion. Also made some minor adjustments to weather elements in the short-term based on latest radar trends and guidance. && .AVIATION... 18Z TAF discussion: Prevailing VFR conditions to start the period, although brief periods of MVFR ceilings and/or reduced visibility could accompany SHRA and TSRA moving across the region this afternoon. The chance for at least some SHRA around the region will continue after 00Z Thursday, however chances become too low to include at most sites after that time. Expect low stratus to return from the south overnight, with MVFR to LIFR ceilings and BR or FG becoming more likely after around 06Z and lasting through 14Z-15Z Thursday. Winds will become westerly near the end of the period as a cold front moves through the area. /NF/ && .DISCUSSION... Today & tonight... Today: Closed low aloft is centered over W Nebraska, with sfc low & frontal zone developing across the Plains & Upper MS Valley. This closed low & surface cyclone are progged to eject E-NE. Our region remains under influence of mid-level ridge axis & sfc ridge building to the E. Increasing S return flow is helping moisture advect to the N, leading to deeper moisture of +1 inch PWs S of Hwy 84/98 & tropical moisture of +1.5 inch PWs across the N Gulf Coast. Subtle jet streak/perturbed flow will help increase lift across the region. With increasing S flow, dewpoints will quickly climb into low 60s across the S half by mid-morning & low-mid 60s areawide with some upper 60s-low 70s dewpoints possible in Hwy 84/98 corridors. With increasing WAA, coverage of showers will quickly increase to W-NW by mid-morn in the Pine Belt, S of I-20 by midday & generally along & SE of the Natchez Trace by mid-aftn. There are some decent lapse rates & ~30kt 0-6km bulk shear, so a brief strong storm can't be ruled out into the aftn hours. However, expect most of this to remain more showery as forcing mechanism will remain more mesoscale dependent. There are some indications of some heavy downpours in the Hwy 98 corridor & Pine Belt in the HREF localized prob match mean. This is supported by anomalous deep moisture, but with limited forcing/mesoscale defendant, am holding off mention in HWO. Some quick +2-3 inch downpours aren't improbable. Highs will generally be warm above climo in the NW Delta in the low- mid 80s, while increasingly widespread clouds/rain will hinder heating closer to climo in SE in upper 70s. Tonight: As the closed low & surface cyclone eject into the Great Lakes, this will drag a cold front down into the Ozarks & Mid-S by daybreak. Any lingering convection/showers will wind down in I-59 corridor before midnight. However, this could be short lived as deep moisture & perturbed W flow will help spark some overnight convection E of I-55 corridor, especially in the Hwy 45 & I-59 corridors just before daybreak. With continued WAA, widespread low stratus & patchy fog are possible. This will have to be evaluated if this will be enough mixing/low-level flow to limit impactful fog issues. Lows will be well above climo, some +15 degrees, in the mid-upper 60s. /DC/ Thursday through Wednesday... A low pressure system with cyclonic flow extending across the Midwest is expected to bring a weak cold front through the ArkLaMiss region. Preceding the front, WAA looks to keep Thursday temps above climo and also support instability. Due to this, rain chances are in the mix, with the greatest chance of showers and t'storms being in the SE. In the wake of the front, the llvl trough is expected to lift NE out of the region and inject slightly cooler and drier air into our area. However, lingering subtropical moisture could support rain chances on Friday, with the highest chance being S of I-20. High temperatures will range from the low to mid 80s on Thursday, while overnight lows ranging from the mid 50s to mid 60s are expected. By Friday, temperatures will dip back into the mid 70s to low 80s behind the front, but will not last long as a surface high pressure builds NE near the Gulf Coast. A broad midlevel trough extending from the Rockies to the New England coast will maintain westerly, zonal flow into the SE region, which looks to keep conditions dry throughout the weekend. Lingering Gulf moisture and weak WAA may be able to support instability at the beginning of the work week, but the very dry midlevels may inhibit any significant chance of rain. The next best chance of rain looks to be on Wednesday as the potential for a relatively potent cold front may affect the region. We will keep an eye on this in the next couple of forecast cycles. Temperatures will remain above climo and range from the low to mid 80s through Tuesday. Overnight lows will range in the lower 50s to lower 60s throughout the weekend, but rise into the mid to upper 60s Monday through Tuesday night. /AJ/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 80 65 84 59 / 61 18 18 10 Meridian 77 63 82 58 / 35 42 35 14 Vicksburg 82 65 86 59 / 27 8 9 7 Hattiesburg 77 66 83 64 / 78 37 42 5 Natchez 80 66 84 62 / 38 10 9 6 Greenville 83 64 84 54 / 4 8 9 4 Greenwood 82 64 83 54 / 12 11 15 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/DC/AJ
Hazardous weather outlook, Oct 20, 3:39 AM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 339 AM CDT Wed Oct 20 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 210845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 339 AM CDT Wed Oct 20 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 23 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Oct 20, 3:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
325 PM CDT Wed Oct 20 2021
MSZ073-074-202130-
Lamar MS-Forrest MS-
325 PM CDT Wed Oct 20 2021
...A strong thunderstorm will impact portions of northern Forrest and
east central Lamar Counties through 430 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hattiesburg, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Oak Grove around 330 PM CDT.
Rawls Springs around 340 PM CDT.
Petal and Sunrise around 345 PM CDT.
Macedonia around 405 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3126 8946 3143 8934 3143 8915 3124 8915
3107 8933
TIME...MOT...LOC 2024Z 219DEG 17KT 3127 8933
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DBNearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.